CSN Login
Members Online: 6

You are here

Xeloda and joint pain

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I responded to a post the other day about being on Xeloda and having joint pain. Now I can't find it. I've been off the Xeloda for two days because I get a week break between three week sessions. And my pain has already reduced by quite a bit. But at the same time I'm noticing quite an increase in gas and tummy cramps. Diarrhea is supposed to be the main side effect but I have an ostomy so I haven't really concerned myself with that. But the pains have started to get quite uncomfortable and my pouch is constantly filling with air and its pretty noisy. I've never had that before. I'm very careful not to breathe in as I take a bite of food as this causes gas. My husband is classic for this. He takes a big bite and a big breathe of air at the same time and then burps a lot after dinner.

Anyway, just wondering if other Xeloda useres have had a similar experience? 

Jan

Tunadog's picture
Tunadog
Posts: 233
Joined: Mar 2017

Cool

I have lower back ache, more fatigued mild headache. Should go away in a couple of days.

No joint pain for me.

I hope you're feeling better 

SandiaBuddy's picture
SandiaBuddy
Posts: 897
Joined: Apr 2017

Jan: Sign me up as one who suffers joint pain on the Xeloda (capecitabine).  My doctor says it is not a know side-effect, but it sure has hit me hard.

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

It really had my sciatica ramped up and my lower back was aching. I could hardly sleep. I looked it up and they say 20% of people get it. Well, off to my onc tomorrow. I'll see what she has to say and if there's anything she can prescribe me. I'm just at 80% dosage. I'm worried at 100% my back will feel like it's broken. The last two nights I've been getting muscle cramps that wake me up. Charlie horses. They're shockingly painful. Then the muscle sits there twitching for an hour after and keeps me awake worrying. Probably nothing to do with chemo, most likely more of a stress thing. 

Jan

SandiaBuddy's picture
SandiaBuddy
Posts: 897
Joined: Apr 2017

I am on my third course of capecitabine (Xeloda) and the back, knee and hip pain has returned.  The back pain is the worst of it.  My doctor told me this is not a side effect, so I did some searching.  First, back pain and joint pain are common complaints on various forums.  Second, such pains are a known side effect, 10% of patients report back pain and 8% report joint pain (arthralagia) as shown in this document from the FDA:   https://www.accessdata.fda.gov/drugsatfda_docs/label/2001/20896S6lbl.pdf

I have no idea why doctors would tell you this is not a known side effect and that they have never heard of it, when it is a reported side effect, and from my review of postings, a pretty common one.

Anyway, Jan, take that to your doctor and show him.  I hope you are feeling better and that you are finding good treatment options.

 

Subscribe to Comments for "Xeloda and joint pain"